Ask an expert
Question

29 Jun 2005

Long Periods
Hi
I have stopped taking the pill in January after taking it for 12 yrs. My periods used to be about 4 days and now they are about 8 and heavier. Is this normal? Also when is it most fertile to fall pregnant and can you get your periods if you are pregnant?
Is the withdrawl method safe to use or what are your chances of falling pregnant?
Answer 398 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

Periods are lighter and shorter on the Pill, so what you are experiencing is normal. Have a look at the Top 5 questions for the best time to fall pregnant. The withdrawal method is not particularly safe. The failure rate is about 10%, compared with less than 1% on the Pill.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9438 votes
No
68% - 20008 votes
Vote